[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Re: insulin-pumpers-digest V6 #58

Date: Mon, 21 Jan 2002 17:44:14 -0500
From: "James Handsfield" <email @ redacted>
Subject: Re: [IP] Lidocaine and inserting sites

D.C. Ward <email @ redacted> wrote:

> Does anybody else use lidocaine?

I can't imagine that the insertion of the infusion set is any more of a
stick than the lidocaine.  On the rare occasions when there's a lot of
discomfort, it's usually a sign that I've hit a bad spot (blood vessel,
etc.), and I reinsert.

FYI--------Until last Sat., I was not allergic to any meds.  I had a
procedure done (not dm related) that required local anesthesia, using
Lidocaine.  After approx. 1 or 2 minutes, I experienced a terrible taste in
my mouth, followed immediately by a burning senstion in my body, followed
immediately by shortness of breath.  My dr. called paramedics and they took
me to the ER, did bloodwork, ekg, and monitoring for about 2 or 3 hours till
the bloodwork results came back.  I told the ER doc that I experienced a
similar feeling years ago while being given an IVP.  Turns out that
Lidocaine has the same mixing agent as does/did the IVP.  I was told that
I'm not allergic to Lidocaine per se, but to the mixing agent.  Sorry this
is so long but think it's necessary.
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml